Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 100, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 4, 2016, 6:40 PM EDT for Floyd County, Pike County, Kentucky. It was in force for 50 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2016, 6:40 PM EDT (22:40 UTC)
- Expired
- Jul 4, 2016, 7:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Floyd County, KY, Pike County, KY
The radar
The Jackson,KY radar (KJKL), 88 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 6:46 PM EDT | TSTM WND DMG | Melvin, KY | A TREE WAS REPORTED TO HAVE BEEN BLOW DOWN. THE TIME OF THE EVENT IS ESTIMATED FROM RADAR. |
| Jul 4, 6:48 PM EDT | TSTM WND DMG | 1 Se Ligon, KY | A TREE WAS REPORTED TO HAVE BEEN BLOWN DOWN. THE TIME OF THE EVENT IS ESTIMATED FROM RADAR. |
| Jul 4, 6:48 PM EDT | TSTM WND DMG | Grethel, KY | A TREE WAS REPORTED TO HAVE BEEN BLOWN DOWN. THE TIME OF THE EVENT IS ESTIMATED FROM RADAR. |
| Jul 4, 6:50 PM EDT | TSTM WND DMG | 5 Wnw Pikeville, KY | TWO TREES WERE BLOWN DOWN AND LARGE LIMBS WERE BLOW DOWN IN THE HURRICANE CREEK COMMUNITY PER IMAGES POSTED TO SOCIAL MEDIA PAGES OF WYMT TV AND EKB NEWS. TIME OF THE EVENT IS ESTIMATED FROM RADAR DATA. |
| Jul 4, 6:50 PM EDT | TSTM WND DMG | Harold, KY | TREES WERE BLOWN DOWN PER IMAGES POSTED TO SOCIAL MEDIA PAGE OF WYMT TV. TIME OF THE EVENT IS ESTIMATED FROM RADAR DATA. |
| Jul 4, 6:50 PM EDT | TSTM WND DMG | Harold, KY | TREES WERE BLOWN DOWN PER IMAGES POSTED TO SOCIAL MEDIA PAGES OF WYMT TV AND EKB NEWS. TIME OF THE EVENT IS ESTIMATED FROM RADAR DATA. |
| Jul 4, 6:53 PM EDT | TSTM WND DMG | 1 Ne Boldman, KY | TREES WERE BLOWN DOWN AT A GOLF COURSE PER IMAGES POSTED TO SOCIAL MEDIA. THE TIME OF THE EVENT IS ESTIMATED FROM RADAR DATA. |
| Jul 4, 6:53 PM EDT | TSTM WND DMG | Robinson Creek, KY | A TREE WAS BLOWN DOWN PER IMAGE POSTED TO SOCIAL MEDIA PAGE OF EKB NEWS. TIME OF THE EVENT IS ESTIMATED FROM RADAR DATA. |
| Jul 4, 6:55 PM EDT | TSTM WND DMG | 1 Nw Pikeville, KY | DOWNED POWER LINES IN THE SCOTT SUBDIVISION OF PIKEVILLE, CLOSING US 23 NORTH AND SOUTH-BOUND. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 1:41 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.7 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
249
WUUS53 KJKL 042240
SVRJKL
KYC071-195-042330-
/O.NEW.KJKL.SV.W.0100.160704T2240Z-160704T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
640 PM EDT MON JUL 4 2016
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PIKE COUNTY IN SOUTHEASTERN KENTUCKY...
EASTERN FLOYD COUNTY IN SOUTHEASTERN KENTUCKY...
* UNTIL 730 PM EDT
* AT 639 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ALPHORETTA TO ORKNEY TO DEANE...MOVING EAST AT 45
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...PRESTONSBURG...COAL RUN VILLAGE...ELKHORN CITY...
WHEELWRIGHT...MARTIN...FOREST HILLS...ALLEN...HI HAT...CHLOE...
FISHTRAP LAKE...ASHCAMP...RACCOON...EAST MCDOWELL...BAMMER...
HAROLD...ALPHORETTA...BUCKINGHAM...SHELBIANA AND GARDEN VILLAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3727 8235 3724 8245 3724 8270 3731 8275
3742 8275 3764 8284 3768 8249 3767 8240
3771 8230 3767 8229 3763 8219 3765 8218
3764 8218 3755 8213 3756 8208 3753 8205
3755 8204 3754 8197 3753 8198
TIME...MOT...LOC 2239Z 262DEG 39KT 3757 8278 3742 8272 3726 8277
HAIL...<.75IN
WIND...60MPH
$$
HAL2 follow-up statements
854
WWUS53 KJKL 042300
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
700 PM EDT MON JUL 4 2016
KYC071-195-042330-
/O.CON.KJKL.SV.W.0100.000000T0000Z-160704T2330Z/
PIKE KY-FLOYD KY-
700 PM EDT MON JUL 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR PIKE AND NORTHEASTERN FLOYD COUNTIES...
AT 659 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PISO TO NEAR RACCOON TO LOOKOUT...MOVING EAST AT
45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...COAL RUN VILLAGE...ELKHORN CITY...FOREST HILLS...CHLOE...
FISHTRAP LAKE...RACCOON...SHELBIANA...GARDEN VILLAGE...CEDARVILLE...
COLEMAN...GULNARE...BOLDMAN...PHELPS...VIRGIE...CANADA...BUSKIRK...
BIGGS...JAMBOREE AND BELFRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3727 8261 3743 8259 3766 8267 3768 8249
3767 8240 3771 8230 3767 8229 3763 8219
3765 8218 3764 8218 3755 8213 3756 8208
3753 8205 3755 8204 3754 8197 3753 8198
3727 8235
TIME...MOT...LOC 2259Z 261DEG 40KT 3761 8249 3746 8243 3730 8248
HAIL...<.75IN
WIND...60MPH
$$
JVM545
WWUS53 KJKL 042333
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
733 PM EDT MON JUL 4 2016
KYC071-195-042342-
/O.EXP.KJKL.SV.W.0100.000000T0000Z-160704T2330Z/
PIKE KY-FLOYD KY-
733 PM EDT MON JUL 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR PIKE AND NORTHEASTERN FLOYD
COUNTIES HAS EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING ARE MOVING OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
NORTHEASTERN AND SOUTHEASTERN KENTUCKY.
LAT...LON 3727 8261 3743 8259 3766 8267 3768 8249
3767 8240 3771 8230 3767 8229 3763 8219
3765 8218 3764 8218 3755 8213 3756 8208
3753 8205 3755 8204 3754 8197 3753 8198
3727 8235
TIME...MOT...LOC 2331Z 262DEG 39KT 3761 8249 3746 8243 3730 8248
$$
JVMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 6:08 PM EDT, 32 minutes earlier.
Area forecast discussion, Jul 4, 6:08 PM EDT, 32 minutes before
Area Forecast Discussion National Weather Service Jackson KY 608 PM EDT MON JUL 4 2016 .UPDATE... Issued at 609 PM EDT MON JUL 4 2016 Current radar trends and hi res model output show much less rainfall for northern areas through the evening and overnight hours. Thus, have cancelled the flash flood watch for all areas except for southern and southeast Kentucky where we could see redevelopment through the overnight hours. Also trimmed back some of the severe thunderstorm watch for areas that have already seen storms. && .SHORT TERM...(This evening through Tuesday night) Issued at 400 PM EDT MON JUL 4 2016 Presently an MCV is pushing east across central Kentucky with a line of showers and storms pushing across central Kentucky and soon will be working into eastern Kentucky. While instability has built up ahead of this line, its not all that high for July standards. Regardless, still a shot at a few damaging wind gusts as it pushes across the remainder of the area. Thus, the severe thunderstorm watch will continue until 9 pm. As far as flash flood watch goes, still lots of heavy rain possible through this evening, so opting to leave the watch in place for now. As mentioned earlier, most of the convection has been fairly progressive, with not much training, so confidence is low in flash flooding over the next several hours. As we head overnight, instability will come down, but a frontal zone will remain anchored across the region. We could see redevelopment along the front overnight, but not expecting it to be as widespread as this evening. By tomorrow, we may see an uptick again across the area of showers and storms as the front very slowly inches southward. Best rain chances will be across southeast Kentucky, but models are trending wetter tomorrow for most areas. By tomorrow night, we may see more of a lull in activity as instability declines and the main front slips south. However, confidence isn't all that high on placement of the front with thunderstorm activity possibly laying down some boundaries. Should stay warm tomorrow with highs back into the 80s. Lows tonight and tomorrow night should settle around 70 both night. .LONG TERM...(Wednesday through Monday) Issued at 437 PM EDT MON JUL 4 2016 Mainly zonal flow will continue across the CONUS through most of the extended period, with several short wave troughs to traverse the flow. A baroclinic zone will linger across the mid- Mississippi valley, keeping things stormy and humid across eastern Kentucky. The blended guidance offered a good starting point, but did dial down some of the higher given pops due to the uncertainty with the role of the mesoscale. Early next week, the long wave pattern looks to amplify a bit, with a ridge axis building across the central CONUS, leaving the east in more troughiness. This will keep at least low precip chances in the forecast, but may at least bring some relief from the higher humidity. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) ISSUED AT 153 PM EDT MON JUL 4 2016 Showers and storms will work east across the area this afternoon and evening with temporary reductions in visibilities and ceilings expected. Storms will also contain strong gusty winds. Outside of the showers/storms, mainly VFR conditions will be seen. A frontal boundary will slip south across the area overnight, with a possible lowering of cigs expected late tonight into early tomorrow morning. Still some uncertainty on timing of the front, so its possible the lower cigs will be delayed and not reach most areas until later if at all. We will continue to monitor this potential. && .JKL Watches/Warnings/Advisories... Flash Flood Watch through Tuesday morning for KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && UPDATE...KAS SHORT TERM...KAS LONG TERM...GEOGERIAN AVIATION...KAS
Hazardous weather outlook, Jul 4, 6:35 PM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 635 PM EDT MON JUL 4 2016 KYZ044-050>052-058>060-104-106-108-111-060145- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ELLIOTT- MORGAN-WOLFE-LEE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG... SANDY HOOK...WEST LIBERTY...CAMPTON...BEATTYVILLE 635 PM EDT MON JUL 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE AT TIMES FROM TUESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ068-069-079-080-083-084-114-060145- ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-OWSLEY- INCLUDING THE CITIES OF...BROADHEAD...MOUNT VERNON...MCKEE... ANNVILLE...BURNSIDE...SOMERSET...LONDON...MONTICELLO...STEARNS... WHITLEY CITY...BOONEVILLE 635 PM EDT MON JUL 4 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THUNDERSTORMS WILL PRODUCE TORRENTIAL RAINFALL...WHICH MAY LEAD TO INSTANCES OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SLIGHT CHANCE OF THUNDERSTORMS WILL LINGER ACROSS SOUTHEAST KENTUCKY THROUGH EARLY TUESDAY EVENING. THUNDERSTORMS ARE AGAIN POSSIBLE AT TIMES FROM WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY INSTANCES OF FLOODING THROUGH EARLY TUESDAY. KYZ085>088-107-109-110-112-113-115>120-060145- WHITLEY-KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT- PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...PAINSVILLE... SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...JACKSON...HINDMAN... PIPPA PASSES...HAZARD...MANCHESTER...HYDEN...JENKINS... WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...PIKEVILLE... SOUTH WILLIAMSON 635 PM EDT MON JUL 4 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... ...SEVERE THUNDERSTORM WATCH 321 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THUNDERSTORMS WILL PRODUCE TORRENTIAL RAINFALL...WHICH MAY LEAD TO INSTANCES OF FLASH FLOODING. ALSO...SEVERE STORMS MAY DEVELOP THROUGH 9 PM THIS EVENING...WITH DAMAGING WINDS BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SLIGHT CHANCE OF THUNDERSTORMS WILL LINGER ACROSS SOUTHEAST KENTUCKY THROUGH EARLY TUESDAY EVENING. THUNDERSTORMS ARE AGAIN POSSIBLE AT TIMES FROM WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY INSTANCES OF DAMAGING WINDS OR FLOODING THROUGH EARLY TUESDAY. KAS
In the hours before
Local storm report, Jul 4, 4:48 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
448 PM EDT MON JUL 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND DMG PULASKI 37.21N 84.64W
07/04/2016 PULASKI KY 911 CALL CENTER
SEVERAL TREES AND POWERLINES DOWN ON SMITH VAUGHT RD AND
THE 9000 BLOCK OF HIGHWAY 1247.
&&
KASLocal storm report, Jul 4, 4:55 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
455 PM EDT MON JUL 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM TSTM WND DMG BRODHEAD 37.40N 84.42W
07/04/2016 ROCKCASTLE KY 911 CALL CENTER
TREE DOWN ON POWERLINE ON WEST MAIN STREET IN BROADHEAD.
&&
KASLocal storm report, Jul 4, 5:23 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
523 PM EDT MON JUL 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM TSTM WND DMG 2 SSW BRODHEAD 37.38N 84.43W
07/04/2016 ROCKCASTLE KY TRAINED SPOTTER
LOTS OF TREES AND TREE DEBRIS DOWN ON HIGHWAY 3245 ABOUT
2 MILES WEST SOUTHWEST OF BRODHEAD.
&&
KASSpecial weather statement, Jul 4, 5:26 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
526 PM EDT MON JUL 4 2016
KYZ080-083>087-116-117-042200-
WAYNE-LAUREL-KNOX-WHITLEY-BELL-LESLIE-CLAY-MCCREARY-
526 PM EDT MON JUL 4 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
WAYNE...LAUREL...KNOX...WHITLEY...BELL...LESLIE...CLAY...AND
MCCREARY COUNTIES...
AT 524 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM SIDELL TO YOUNGS CREEK TO NEAR MOUNT PISGAH...AND
MOVING SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS WHICH MAY BE IMPACTED BETWEEN 530 PM AND 630 PM INCLUDE...
LONDON...WILLIAMSBURG...BARBOURVILLE...MANCHESTER...WHITLEY CITY...
BUSH...CLATE...SPRULE...MOORE HILL...GIRDLER...COTTONGIN... SUTTONS
MILL...BERTHA STATION...KING...HAVEN...BRUSH CREEK...CLIO...
ARTEMUS...CANNON AND PARMLEYSVILLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT.
&&
LAT...LON 3660 8457 3661 8494 3692 8431 3730 8383
3703 8343 3659 8400
TIME...MOT...LOC 2124Z 304DEG 22KT 3721 8383 3689 8424 3661 8481
HALSpecial weather statement, Jul 4, 5:48 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
548 PM EDT MON JUL 4 2016
KYZ108-109-112-113-115-117-042215-
PERRY-KNOTT-WOLFE-LESLIE-MAGOFFIN-BREATHITT-
548 PM EDT MON JUL 4 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF PERRY...
KNOTT... WOLFE...LESLIE...MAGOFFIN...AND BREATHITT COUNTIES...
AT 547 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM HOLLONVILLE...TO SALDEE...TO SHOAL...AND MOVING EAST
AT 45 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HAZARD...JACKSON...SIMPSON...BUCKHORN...CORNELIA...SEWELL...LANE...
PORTSMOUTH...PUNCHEON...SEILTZ...NED...COPLAND...VANCLEVE...TIPTOP...
CUTUNO...MOSLEY BEND...NOBLE...HOWARD CREEK...ELIC AND HAGINSVILLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT.
&&
LAT...LON 3722 8347 3745 8346 3771 8349 3772 8328
3771 8326 3772 8326 3773 8307 3750 8304
3725 8305
TIME...MOT...LOC 2147Z 264DEG 38KT 3768 8345 3746 8341 3725 8343
HALSpecial weather statement, Jul 4, 6:21 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
621 PM EDT MON JUL 4 2016
KYZ084>088-113-115>118-120-042315-
PERRY-KNOX-KNOTT-WHITLEY-LETCHER-BELL-LESLIE-HARLAN-PIKE-CLAY-
MCCREARY-
621 PM EDT MON JUL 4 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PERRY...KNOX...KNOTT...
WHITLEY...LETCHER...BELL...LESLIE...HARLAN...PIKE...CLAY...
MCCREARY...
AT 621 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM DIABLOCK TO NEAR RELLA TO AYERS...AND MOVING EAST AT
60 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HAZARD...BARBOURVILLE...WHITESBURG...HARLAN...PINEVILLE...HYDEN...
MIDDLESBORO...LETCHER...BATH...CUMBERLAND...JENKINS...LOYALL...
EVARTS...FLEMING-NEON...LYNCH...BENHAM...VICCO...WALLINS CREEK...
BLACKEY AND SUNSHINE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HAL ROGERS PARKWAY BETWEEN MILE MARKERS 40 AND 59.
INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 1 AND 9.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTH CENTRAL AND SOUTHEASTERN KENTUCKY.
&&
LAT...LON 3660 8436 3693 8379 3729 8333 3727 8237
3712 8272 3705 8272 3698 8287 3690 8287
3685 8307 3674 8314 3667 8353 3658 8369
TIME...MOT...LOC 2221Z 257DEG 51KT 3724 8319 3685 8359 3663 8421
JVMThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 3:30 AM EDT | Flash Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 29 hr |
| Jul 4, 1:21 PM EDT | Special Weather Statement | JKL | Bath, Montgomery | 39 min |
| Jul 4, 1:57 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Magoffin | 33 min |
| Jul 4, 2:02 PM EDT | Special Weather Statement | JKL | Bath, Menifee, Rowan | 43 min |
| Jul 4, 2:44 PM EDT | Special Weather Statement | JKL | Elliott, Morgan | 46 min |
| Jul 4, 3:11 PM EDT | Areal Flood Advisory | JKL | Elliott, Menifee, Morgan | 2 hr |
| Jul 4, 4:06 PM EDT | Special Weather Statement | JKL | Pulaski, Rockcastle, Wayne | 54 min |
| Jul 4, 4:16 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Rockcastle | 29 min |
| Jul 4, 4:46 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Estill, Jackson, Laurel, Lee, Owsley and 1 more | 29 min |
| Jul 4, 4:47 PM EDT | Special Weather Statement | JKL | Pulaski, Wayne | 43 min |
| Jul 4, 4:56 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Wayne | 34 min |
| Jul 4, 5:16 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Jackson, Owsley, Perry | 29 min |
| Jul 4, 5:26 PM EDT | Special Weather Statement | JKL | Clay, Knox, McCreary, Whitley | 34 min |
| Jul 4, 5:48 PM EDT | Special Weather Statement | JKL | Breathitt, Magoffin, Perry | 27 min |
| Jul 4, 6:11 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Magoffin, Perry | 34 min |
| Jul 4, 6:21 PM EDT | Special Weather Statement | JKL | Bell, Harlan, Knox, Leslie, Letcher, Perry | 54 min |
| Jul 4, 6:34 PM EDT | Tornado Warning | JKL | Floyd | 26 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.